MAUDE Adverse Event Report: COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number A35HPV12040080
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Occlusion (1984); Patient Problem/Medical Problem (2688); Device Embedded In Tissue or Plaque (3165)
Date of Event 08/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to treat a 40mm calcified lesion located in the left proximal common iliac artery with a fortrex pta balloon catheter.A 7f non-medtronic sheath and a 0.35 guidewire were used for the procedure.The lesion exhibited a severe degree of tortuosity and a severe degree of calcification with an unknown % lesion stenosis.The diameter of the artery is 12mm.Embolic protection was not used.The balloon was inflated using an inflation device using 50/50 fluid.The device was prepped per the ifu with no issues identified.The device passed through a previously deployed stent but no resistance was encountered when advancing the catheter and excessive force was not used.It was reported the balloon catheter detached/cracked/fractured and the balloon stripped off during removal from a patient.The break/fracture occurred at the balloon catheter and the detached portion of the device remained in the patient.The physician used bronchoscopy forceps during the procedure to remove what he believed to be all the remnants left in the body.Several hours post procedure, an ultrasound determined a flow defect.The patient experienced vessel occlusion due to the device component which remained in the left proximal common iliac artery.The patient was brought back to the operating theatre to stent the flow defect which was believed to be a remnant of the balloon.The physician stated that the products performed as expected and that the event was due to the anatomical difficulties of the case.

Brand Name
FORTREX 0.035 OTW PTA BALLOON CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6867135
Report Number2183870-2017-00398
Device Sequence Number108018
Product Code LIT
UDI-Device Identifier00821684057872
UDI-Public00821684057872
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K142654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 08/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2019
Device Model NumberA35HPV12040080
Device Catalogue NumberA35HPV12040080
Device Lot NumberA249837
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2017
Initial Report FDA Received Date09/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR